Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Depakote and Thyroid

Hello first of all,I have diagnosed with epilepsy since i was 18 now i am 21. When i was first diagnosed i was not given any information anything that i may know about epilepsy is through my own knowledge. But my question is within the last 9 months i have diagnosed with hypothyroidism, could this be due to the medication for my epilepsy i am at this moment taking depakote 750mg.Thanx,Anilegna

Comments

RE: Depakote and Thyroid

Hypothyroidism is not a common result of treatment with Depakote. The package insert does say that abnormal results on thyroid function tests have been reported, however. Did you have symptoms related to your thyroid, or just abnormal test results? Having epilepsy or taking Depakote doesn't make you immune to unrelated disorders, of course. The hypothyroidism may be something that would have happened anyway. If the Depakote is working well for you otherwise, it may be a good choice. Read the information about it in the Seizure Medicines section of epilepsy.com and work closely with your doctor.

Re: Depakote and Thyroid

Did you ever find out if your hypothyroidism and taking depakote was related?

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P